Funnel Cloud, Chambers
- When
- June 15, 12:42 PM CST
- Where
- Chambers County, 5 mi ESE of Double Bayou
- Reported by
- Public
- Coordinates
- 29.652, -94.553
Funnel sighted near FM 1985 and Oyster Bayou.
Morning marine environment was conducive for the formation of funnel clouds. Scattered storms affected coastal communities during the morning hours that produced funnel clouds, very localized street flooding, and frequent lightning strikes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Morning marine environment was conducive for the formation of funnel clouds. Scattered storms affected coastal communities during the morning hours that produced funnel clouds, very localized street flooding, and frequent lightning strikes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 15, 9:18 AM CST, 3 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1018 AM CDT FRI JUN 15 2007 .DISCUSSION... JUST A LITTLE BIT OF TWEAKING TO THE GOING FORECAST FOR THE UPDATE (MAINLY FOR POPS). MCS REMNANTS OVER CENTRAL TX CONTINUING TO MAKE PROGRESS TOWARD SE TX THIS MORNING AS CONVECTION KEEPS FIRING OVER THE COASTAL COUNTIES ALONG THE SEABREEZE. LOCAL 12Z SOUNDINGS LOOK VERY UNSTABLE ALL AROUND WITH THE LOW CONVECTIVE TEMPS/INDICIES... BUT GIVEN THE CURRENT LEVEL OF ACTIVITY OVER OUR FA IT WOULD STAND TO REASON THAT THE AIRMASS OVER SE TX PROBABLY MORE SIMILAR TO LCH ATTM. AT ANY RATE...SEVERE/HVY RAIN ALREADY MENTIONED IN THE GRIDS SO WILL JUST ADJUST POPS UP A TOUCH. 41 && .PREV DISCUSSION... /ISSUED 325 AM CDT FRI JUN 15 2007/ SEEING SCT CONVECTION ALONG THE COAST LATE TONIGHT WHICH IS SOMEWHAT BEING FORCED BY A WEAK OUTFLOW BOUNDARY FROM EARLIER INLAND CONVECTION. VERY LITTLE ACTIVITY IS OCCURRING INLAND ATTM. THE MAIN FCST ISSUE CONTINUES TO BE THE PRECIP COVERAGE AND HVY RAINFALL POTENTIAL. PARAMETERS ARE SIMILAR TO YEST WITH PWS CLOSE TO 2 INCHES...DIFFLUENCE ALOFT OVER THE AREA DUE TO THE FACT THAT SE TX IS SE OF THE MID/UPPER LOW. ALSO...ONCE AGAIN...THE ATMOSPHERE WILL BECOME QUITE UNSTABLE WITH HEATING. SO...SHOULD SEE CLUSTERS OF SLOW MOVING STRONG STORMS FORM DURING THE AFT AND EVE HOURS. STILL SOME UNCERTAINTY ON WHETHER THE AFT OR EVE WILL BE THE PD WITH THE GREATEST COVERAGE...MOST LIKELY WILL BE THE LATE AFT HOURS. WILL MENTION THE POSSIBILITY OF ISOLATED SVR THUNDERSTORMS. AM EXPECTING PULSE SVR TSTMS TO AGAIN DEVELOP AND PRODUCE A FEW REPORTS OF WIND DAMAGE DURING THE AFT AND EVE HOURS. ALSO EXPECTING A FEW LOCATIONS WILL SEE HVY RAINFALL PRODUCING BRIEF LOCALIZED FLOODING. THE MID/UPPER LOW SAGES SOUTHWARD A LITTLE CLOSE TO THE NW ZONES ON SAT. THEREFORE AM EXPECTING A LITTLE MORE PRECIP COVERAGE AS COMPARED TO TODAY...AND POSSIBLY SLIGHTLY BETTER COVERAGE OF HVY RAIN ACROSS THE AREA. EXPECT A GRADUAL DECREASE IN POPS BEGINNING ON SUN. A MUCH DRIER AIRMASS WILL LIKELY FILTER INTO THE AREA WED NIGHT AND THURSDAY AS A MID/UPPER LEVEL RIDGE AMPLIFIES TO THE WEST AND EDGES EASTWARD OVER THE AREA. THIS RIDGE WHICH WILL LIKELY BRING AN END TO THE CHC OF TSTMS ACROSS THE AREA...AS WELL AS WARMER MAX TEMPS. 33 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 91 71 88 71 88 / 60 50 60 30 50 HOUSTON (IAH) 91 72 89 72 89 / 50 50 50 20 40 GALVESTON (GLS) 88 79 87 79 87 / 50 50 40 20 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 530 AM CDT FRI JUN 15 2007 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 161130- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 530 AM CDT FRI JUN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND EVENING... .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF AN UPPER LEVEL DISTURBANCE...GULF MOISTURE...AN UNSTABLE ATMOSPHERE AND OUTFLOW BOUNDARIES WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS SOUTHEAST TEXAS THIS AFTERNOON AND EVENING. BECAUSE OF SLOW STORM MOTIONS AND ABUNDANT MOISTURE...LOCALLY HEAVY RAINFALL IS EXPECTED...WHICH COULD CAUSE BRIEF FLOODING PROBLEMS ESPECIALLY ACROSS URBAN AREAS. THE STRONGER STORMS WILL LIKELY PRODUCE HOURLY RAINFALL RATES OF 2 TO 3 INCHES. INSTABILITY IN THE ATMOSPHERE IS ALSO EXPECTED TO BE SUFFICIENT TO SUPPORT ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND DOWNBURST WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HEAVY RAINFALL THREAT WILL CONTINUE ON SATURDAY. AN UPPER LEVEL DISTURBANCE WILL LIKELY SAG A LITTLE FURTHER SOUTH ACROSS CENTRAL TEXAS. THIS MAY HELP INCREASE UPPER LEVEL WINDS TO SUPPORT MORE ORGANIZED THUNDERSTORMS. RAN CHANCES WILL GRADUALLY DECREASE SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. 39
The national radar mosaic for the moment the first event began.
3 funnel cloud, 1 lightning, 1 thunderstorm wind. Local standard time, as filed.
Funnel sighted near FM 1985 and Oyster Bayou.
Home was destroyed by fire caused by a lightning strike.
Reports of trees and fences down.
Funnel cloud reported over Texas City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38061, 38062, 39078, 38059, 38063.